... killed me by making me stop a anti-depressant (elavil) I was on for like 10 yrs to control migraines. He stopped me "cold Turkey". So I started having bad anxiety when he did that and got put on xanax. I got a new oncologist this past April but he kept me on the xanax but I have gotten down to 1mg in the morning and I try to fight the afternoon shakes and then 1mg at bedtime. But I think my body is getting used to that dose cause it doesn't seem to help me during the day anymore. I take a chemo pill Gleevec which can cause body tremors and it's like my insides are shaking and my whole body gets tight on me. The new oncologist tells me to take them if I need to and not to suffer with the shakes. I am in remission since I got new dr and would like to get off the xanax during the day but I am afraid my body is already addicted to them. Is 2-3 mgs a day alot of xanax? He putme back on the elavil too but had to start at lower dose and I now take 60mgs of elavil and 1mg of xanax at bedtime to sleep plus the elavil helped me gain the 32 lbs back I lost from previous dr and the migraines were coming back too. I was on 150mgs of elavil when he stopped me and now I can't get past 60mgs, if i try I get sick to my stomach. Isn't that weird? Thats why I take 1 xnax also to help me sleep. My leukemia is not detected on any blood work since the beginning of July but why cant I get rid of the anxiety? I really trust my new dr and like I said I am in remission but can't stop the shaking and my body getting all tense on me? Would appreciate any suggestions. Thank You!!!
The recommended maximum dose of xanax for anxiety disorder is 4 mg per day divided up into three to four equal doses. The maximum dose for panic disorder can go as high as 10mg per day. That being said, it is always best to take as little as necessary.
It does sound like you have very good reason for taking the xanax and are not taking too much. One of the common side effects of the Gleevec is anxiety so you are probably one who is sensitive to it in this way. Tremors was not listed as a side effect incidently, but again it could be the anxiety. I would not worry about the addictive nature of the xanax. You have a very legitimate reason for taking and if and when you decide to stop, you can taper off at that time. Do not stop the xanax cold turkey.
I do wish you the very best and keep in touch with us,
You should definitely tell your Psy Dr. about your shaking and the muscle rigidity - you should never not relate any odd,out of the ordinary symptoms to your prescribing doc. I would call him right this minute - that is why he has an answering service and gets paid the big bucks - and tell that doc you want COGENTIN for the shakes. It is non narcotic, unlike the benzos. I would also tell the doc about what I am interpreting as muscle rigidity - that is no good. It usually happens with anti-psychotics - but I am not doc. When I get Musc.Rigidity, my doctor has me take less of the drug that is causing that reaction.
- Elavil Information for Consumers
- Elavil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Elavil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Apr 2011 • 3 answers
Posted 8 May 2011 • 1 answer
Chronic Myelogenous Leukemia (CML) - This is dee145 and you can read my previous posts about my CML?
Posted 14 Jun 2011 • 2 answers
Chronic Myelogenous Leukemia (CML) - Started on Gleevec in March 2012, has worked great but I am so?
Posted 20 Dec 2012 • 5 answers
Posted 10 Aug 2015 • 1 answer